Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I went off Accutane mid September. It was very successful and cleared basically all my acne. However since being off, I found myself in the very small minority that became unable to have an erection. This has been a major self-esteem killer for me. I'm only 19 - how many kids have to deal with this?

I have noticed very few others who have had this same problem. Have others condition gotten better after time? Has anyone with the same problem found anything that works for them? I don't even understand how the two are even related. I have talked to my doctor and she prescribed Viagra, but is there any hope that I will be the stud I once was?

Link to comment
Share on other sites

Yea. I went off of it for 2 weeks during the treatment and everything came back to normal so my doctor said to finish up the course because she thought it would come back at the end.

Link to comment
Share on other sites

Wow that sucks! Never heard of that before, especially to the point where Viagra is needed. Have you tried talking to another doctor to get another point of view?

Link to comment
Share on other sites

I have had a similar experience with Accutane. I would suggest not worrying too much until you're, say, 6 months or so clear of finishing the drug. I think that when this happened to me, I noticed improvement over this period of time after finishing my course. Still I didn't return to how I was before taking it, but there was improvement. For some people, full function returns, so I wouldn't worry too much at the moment, as this could happen. It seems to be quite random how people are affected, and by how much and when they recover.

You may have seen it before, but Kevin Pezzi is one of the few doctors who publicly acknowledges the sexual dysfunction effects of Accutane, at http://www.erbook.net/accutane.htm

Maybe this will be comfort in knowing that this is more of a common problem than you think. I believe there could in fact be many men out there who are affected, even if only in a subtle way. I also think that this side effect is too often attributed to depression, whereas in fact it seems to occur regardless of whether the Accutane patient is depressed or not.

I've been taking Gingko Biloba, Ginseng and Zinc supplements. I'm not doing too bad at the moment, so they may be working (or it could simply be the fact that I've been finished with Accutane for a longer time). I would give them a try, but be patient, as Gingko in particular is one that takes a long time (ie. months) to make any possible improvement.

Hope some of this is encouraging. I'd relax and give yourself time to make any recovery. At least take comfort in the fact that this happens to more people than you think.

Link to comment
Share on other sites

I went off accutane in the beginning of December last year about 5 and a half months into my course. I noticed around the beginning of the 5th month that my libido was dying out, and figured out shortly after some research that the accutane may be the cause. My Derm said to finish the course and "everything should be fine," but I decided to stop early anyway. since then my libido/erections have slowly gotten better, but still isn't the level it was before. I haven't done anything yet to try to treat this, as I'm hoping everything continues to improve in a few more months.

A few ppl here have reported complete recovery of their libido, but It's usually in cases where they've only done 1-2 months and stopped immediately after they started noticing problems.

As tequila says, I'd give it more time since you've just finished the course recently. Try not to think too much about it. I was hella depressed the first few weeks after I stopped, and that doesn't hep things either. Good Luck

Link to comment
Share on other sites

I went off Accutane mid September. It was very successful and cleared basically all my acne. However since being off, I found myself in the very small minority that became unable to have an erection. This has been a major self-esteem killer for me. I'm only 19 - how many kids have to deal with this?

I have noticed very few others who have had this same problem. Have others condition gotten better after time? Has anyone with the same problem found anything that works for them? I don't even understand how the two are even related. I have talked to my doctor and she prescribed Viagra, but is there any hope that I will be the stud I once was?

Are you able to get an erection alone with stimulation?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×